Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 22, 2008, 2:31 PM MDT for Navajo County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 2:31 PM MDT (20:31 UTC)
- Expired
- Jul 22, 2008, 3:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:10 AM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 22, 10:10 AM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 AM MST TUE JUL 22 2008 .SYNOPSIS...MONSOON MOISTURE WILL PERSIST THIS WEEK ACROSS EASTERN ARIZONA WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON. WESTERN ARIZONA IS EXPECTED TO SEE SOME DRYING THROUGH WEDNESDAY...WITH ONLY ISOLATED TO WIDELY SCATTERED STORMS EXPECTED. DEEP SOUTHEAST FLOW IS FORECAST TO RETURN TO THE NORTHLAND BEGINNING THURSDAY...WITH SCATTERED AFTERNOON STORMS GRADUALLY SPREADING WESTWARD THROUGH THE WEEKEND. && .DISCUSSION...FOCUS OF THUNDERSTORM ACTIVITY LOOKS TO BE ACROSS THE HIGHER TERRAIN OF EASTERN ARIZONA TODAY AND WEDNESDAY AS A HIGH PRESSURE RIDGE WILL BE SITUATED ALONG THE DESERT SOUTHWEST THROUGH THE SOUTHERN ROCKIES. SOME DRYING AND STABILIZING FORCES WILL LIKELY BE IN PLACE FURTHER WEST...THOUGH ISOLATED TO WIDELY SCATTERED SHOWERS WILL STILL BE POSSIBLE WEST OF FLAGSTAFF. THERE IS STILL WEAK STORM MOTION ALONG WITH THE RELATIVELY MOIST AIR MASS...SO URBAN AND SMALL STREAM FLOODING MAY WELL BE THE WEATHER THREAT OF FOCUS TODAY. FLOW PATTERN ALOFT WILL LIKELY PROVIDE FOR A SOMEWHAT MOISTER AIR MASS BY THE WEEKEND INTO EARLY NEXT WEEK...WITH THE CONTINUATION OF SCATTERED THUNDERSTORMS ANTICIPATED FOR EACH DAY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT INCREASING CLOUDS AND SHOWERS THROUGH THE AFTERNOON. STORMS WILL BE SCATTERED TO NUMEROUS ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS TO THE EAST OF FLAGSTAFF WITH AREAS OF CEILINGS AS LOW AS 3-4 KFT AGL. ELSEWHERE...ONLY ISOLATED STORMS ARE ANTICIPATED WITH A FEW LOCAL CEILINGS OF 3 KFT AGL OVER THE MOUNTAINS NEAR STORMS. OVERNIGHT...STORMS WILL RAPIDLY DIMINISH AFTER SUNSET WITH PARTLY CLOUDY SKIES THROUGH THE NIGHT AND INTO THE MORNING HOURS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. THURSDAY THROUGH SATURDAY...SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY AS HIGH PRESSURE AND ABUNDANT MONSOON MOISTURE REMAINS ACROSS THE AREA. && PUBLIC.............KD AVIATION/FIRE WX...MCCOLLUM VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 22, 11:45 AM MDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1045 AM MST TUE JUL 22 2008 AZZ004>018-037>040-230300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1045 AM MST TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTHERN ARIZONA...ESPECIALLY ACROSS EAST-CENTRAL ARIZONA INCLUDING THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. STORM MOVEMENT WILL BE WEAK TODAY WITH LOCALLY HEAVY RAIN...AND ANY ASSOCIATED SMALL STREAM FLOODING...LIKELY BEING THE MAIN THREAT FROM ANY THUNDERSTORMS. GUSTY WINDS AND GENERALLY SMALL HAIL WILL CERTAINLY BE POSSIBLE AS WELL IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOON MOISTURE IS EXPECTED TO REMAIN OVER NORTHERN ARIZONA THROUGH THE WEEKEND...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHLAND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:26 PM MDT | Areal Flood Advisory | FGZ | Coconino, Gila, Navajo | 2 hr |
| Jul 21, 8:43 PM MDT | Areal Flood Advisory | FGZ | Apache | 2 hr |
| Jul 22, 2:22 PM MDT | Severe Thunderstorm Warning | FGZ | Apache | 23 min |
| Jul 22, 2:27 PM MDT | Severe Thunderstorm Warning | FGZ | Navajo | 33 min |
| Jul 22, 2:56 PM MDT | Areal Flood Advisory | FGZ | Coconino, Navajo | 2 hr |
| Jul 22, 3:22 PM MDT | Areal Flood Advisory | FGZ | Navajo | 113 min |
| Jul 22, 3:23 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Jul 22, 4:01 PM MDT | Severe Thunderstorm Warning | FGZ | Navajo | 29 min |
| Jul 22, 4:37 PM MDT | Areal Flood Advisory | FGZ | Apache, Navajo | 113 min |
| Jul 22, 5:15 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.